Constructing sublinear expectations on path space

Marcel Nutz, Ramon Van Handel

Research output: Contribution to journalArticlepeer-review

74 Scopus citations


We provide a general construction of time-consistent sublinear expectations on the space of continuous paths. It yields the existence of the conditional G-expectation of a Borel-measurable (rather than quasi-continuous) random variable, a generalization of the random G-expectation, and an optional sampling theorem that holds without exceptional set. Our results also shed light on the inherent limitations to constructing sublinear expectations through aggregation.

Original languageEnglish (US)
Pages (from-to)3100-3121
Number of pages22
JournalStochastic Processes and their Applications
Issue number8
StatePublished - 2013

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Modeling and Simulation
  • Applied Mathematics


  • Analytic set
  • Dynamic programming
  • G-expectation
  • Optional sampling
  • Random
  • Sublinear expectation
  • Time-consistency


Dive into the research topics of 'Constructing sublinear expectations on path space'. Together they form a unique fingerprint.

Cite this